Forum

Amantadine

I have just started on Amantadine, in an attempt to overcome fatigue, which is getting to be a bit of a problem at the moment.
As always, I always read the leaflet in the packet, to see how far death is down the list of side effects. It gives me a clue just how “nasty” the drug really is.
Now this one says you should consult your medical expert if you are concurrently taking an anti-spasmodic drug as it can affect how Amantadine works.

I am using No-Spa (Drotaverine Hydrochoride) on an as and when basis, which is anti-spasmodic, so obviously I am a little concerned.
I would run this by the MS Nurse, but currently we don’t have one and it is not something my GP could answer.

Does anyone else have an experience good or bad of using Amantadine in conjunction with anti-spasmodic drugs?
Paul

Have you asked the pharmacist? they should know more than the GP. Jan x

Hi Jan,

That is a thought. I’ll try and get round to see them later.
Thanks.

Psul

My MS nurse told me to ask my Dr to prescribe Amantadine for me for fatigue but when I read the leaflet the first item was ‘do not take if you are on anti epileptic drugs’. I am taking Tegretol so I went back to my doctor and he looked it up and he agreed that I should not take them. I hope this helps.